Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 17, NWS Brownsville, TX

April 24, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 24, 2009, 3:25 AM CDT for 4 counties in Texas. It took effect at Apr 24, 2009, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2009, 3:25 AM CDT (08:25 UTC)
In effect from
Apr 24, 2009, 11:00 AM CDT
Expired
Apr 24, 2009, 6:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-421 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 240825
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
325 AM CDT FRI APR 24 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS EASTERN
PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE ACROSS THE
EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG PRESSURE
GRADIENT ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS TODAY. IN 
ADDITION...A STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST
WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING THROUGH
THE AFTERNOON.

TXZ251-253>257-241630-
/O.NEW.KBRO.WI.Y.0017.090424T1600Z-090424T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
325 AM CDT FRI APR 24 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SOUTHEAST WINDS OF 15 TO 20 MPH EARLY THIS MORNING ARE EXPECTED TO
INCREASE TO 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH DURING THE LATE MORNING
INTO EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO
FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL
POSTS...INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

&&

$$

CASTILLO/PHILO
1 follow-up statement
000 
WWUS74 KBRO 241226
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
726 AM CDT FRI APR 24 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS EASTERN
PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE ACROSS
THE EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG
PRESSURE GRADIENT ACROSS THE COASTAL SECTIONS OF DEEP SOUTH TEXAS
TODAY. IN ADDITION...A STRONG LOW LEVEL JET ACROSS THE LOWER
TEXAS COAST WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE
THIS MORNING THROUGH THE AFTERNOON.

TXZ251-253>257-242030-
/O.CON.KBRO.WI.Y.0017.090424T1600Z-090424T2300Z/
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
726 AM CDT FRI APR 24 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CDT THIS EVENING. 

SOUTHEAST WINDS OF 15 TO 20 MPH EARLY THIS MORNING ARE EXPECTED
TO INCREASE TO 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH DURING THE
LATE MORNING INTO EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:04 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 24, 3:04 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
304 AM CDT FRI APR 24 2009

.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATED THUNDERSTORMS
ACROSS WEST TEXAS AND THE NAM PROGS CONVECTION DEVELOPING ACROSS
CENTRAL AND SOUTHWEST TX THIS AFTERNOON AS A WEAK 500MB SHORTWAVE
TROUGH MOVES ACROSS WEST CENTRAL TX. WILL MENTION A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS THE EXTREME NORTHERN PORTIONS OF THE CWA
TODAY. OTHERWISE...ANOTHER WINDY DAY IS EXPECTED FOR DEEP SOUTH TX
TODAY AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER
TEXAS COAST AND NOCTURNAL LOW LEVEL JET IS EXPECTED TO MIX DOWN
WITH DIURNAL HEATING LATER THIS MORNING. KBRO 88D RADAR VAD WINDS
INDICATED 63KTS AT 5000FT AND IF THIS IS 20KTS TOO HIGH...THEN
40KTS MIXING DOWN WARRANTS ISSUING A WIND ADVISORY TODAY FOR THE
COASTAL COUNTIES AND INLAND ACROSS HIDALGO COUNTY. BREEZY TO WINDY
CONDITIONS TO PERSIST THROUGH THE WEEKEND WITH LOW PRESSURE ACROSS
WEST TX AND HIGH PRESSURE RIDGE ACROSS THE SOUTHEAST UNITED STATES
KEEPS THE GRADIENT TIGHT ACROSS SOUTH TX. THE GFS CONTINUES TO
PROG THUNDERSTORMS ACROSS OKLAHOMA INTO NORTH TX MONDAY WITH A
WEAK FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN PLAINS. WITH A
500MB TROUGH ACROSS THE WESTERN U.S. MONDAY THROUGH
WEDNESDAY...VERY WARM AND HUMID CONDITIONS ARE EXPECTED TO PERSIST
THROUGH THE REST OF THE PERIOD WITH RAIN CHANCES REMAINING WELL TO
THE NORTH OF SOUTH TX. NO RELIEF FROM THE CURRENT DROUGHT
CONDITIONS ACROSS DEEP SOUTH TX IS EXPECTED THROUGH NEXT WEEK.
&&

.AVIATION...MVFR CONDITIONS WITH MODERATE AND GUSTY SOUTHEASTERLY
WINDS AND LLWS POSSIBLE FM 08 TO 14Z. VFR CONDITIONS WILL PREVAIL
ACROSS THE REGIONAL AERODROMES AFTER SUNRISE WITH SUSTAINED
SOUTHEAST WINDS OF 30 MPH WITH GUSTS OVER 40 MPH POSSIBLE DURING
LATE MORNING AND AFTERNOON.
&&

.MARINE...AT 1 AM BUOY 20 REPORTED SOUTHEAST WINDS AT 19 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 7 FEET WITH AN 7 SECOND PERIOD. STRONG
AND GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MARINE
AREAS OF DEEP SOUTH TEXAS THROUGH THIS WEEKEND. SMALL CRAFT
ADVISORIES CONTINUE ACROSS THE OFFSHORE GULF OF MEXICO COASTAL
WATERS THROUGH THIS EVENING AND WILL LIKELY BE NECESSARY THROUGH
THE WEEKEND. A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS THE
LAGUNA MADRE THIS MORNING THROUGH EARLY EVENING. THE WINDS WILL
DECREASE TO MODERATE LEVELS ACROSS THE LAGUNA MADRE DURING THE
OVERNIGHT PERIODS FOR THE NEXT FEW NIGHTS.
&&

.FIRE WEATHER...EVEN THOUGH RELATIVE HUMIDITIES WILL LIKELY NOT BE
LOW ENOUGH FOR RED FLAG WARNING CRITERIA ACROSS WESTERN PORTIONS
OF DEEP SOUTH TX...WILL GO AHEAD AND ISSUE A RED FLAG WARNING FOR
THE CENTRAL PORTIONS OF THE CWA AS 20FT WINDS SHOULD EXCEED
WARNING CRITERIA LATER THIS MORNING THROUGH EARLY THIS EVENING.
WILL ISSUE A FIRE DANGER STATEMENT FOR THE COASTAL SECTIONS MAINLY
FOR THE STRONG WINDS AS RH LEVELS SHOULD REMAIN WELL ABOVE WARNING
CRITERIA.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  74  86  75 /  10  10  10  10
BROWNSVILLE          88  74  88  74 /  10  10  10  10
HARLINGEN            90  72  90  72 /  10  10  10  10
MCALLEN              91  71  92  72 /  10  10  10  10
RIO GRANDE CITY      92  71  92  73 /  10  10  10  10
SOUTH PADRE ISLAND   84  75  84  76 /  10  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR TXZ249-250-252-253.

     WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR TXZ251-253>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 9 AM THIS MORNING TO 8 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/58
Hazardous weather outlook, Apr 23, 9:10 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 PM CDT THU APR 23 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-241100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
910 PM CDT THU APR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT ACROSS THE OFFSHORE GULF
OF MEXICO COASTAL WATERS DUE TO MODERATE TO STRONG SOUTH TO
SOUTHEAST WINDS AND BUILDING SEAS. THERE IS A MODERATE RISK FOR
RIP CURRENTS ALONG THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
DUE TO THE WINDS AND BUILDING SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO
CONTINUE THROUGH THIS WEEKEND. THERE IS A FIRE WEATHER WATCH IN
EFFECT FOR FRIDAY. THE WINDS COMBINED WITH ABUNDANT DRY AND CURED
FUELS WILL ENHANCE THE RISK FOR WILDFIRES THROUGH THE PERIOD.
WINDY CONDITIONS IN PLACE ACROSS INLAND AREAS COULD RESULT IN THE
NEED FOR WIND ADVISORIES ON FRIDAY.

SMALL CRAFT ADVISORIES ARE IN EFFECT ACROSS THE OFFSHORE GULF OF
MEXICO COASTAL WATERS THROUGH FRIDAY EVENING. MODERATE TO STRONG
SOUTH TO SOUTHEAST WINDS ACROSS THE LOWER TEXAS COASTAL WATERS
ALONG WITH BUILDING SEAS WILL LIKELY REQUIRE THE NEED FOR SMALL
CRAFT ADVISORIES THROUGH THIS WEEKEND. THERE WILL BE A MODERATE
RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND
BOCA CHICA ON FRIDAY INTO THE WEEKEND DUE TO INCREASING WINDS AND
BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:50 AM CDTRed Flag WarningBROBrooks, Hidalgo, Jim Hogg, Starr15 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.